Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2021, 4:19 PM EDT for 4 counties in West Virginia; Belmont County, Monroe County, Ohio; Greene County, Washington County, Pennsylvania. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 21, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Monroe County, OH, Greene County, PA, Washington County, PA, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:39 PM EDT | TSTM WND DMG | 1 N Nebo, PA | TREES DOWN ACROSS WALKER HILL ROAD |
| Jun 21, 4:39 PM EDT | TSTM WND DMG | Bristoria, PA | UTILITY LINES DOWN ALONG BRISTORIA ROAD |
| Jun 21, 5:03 PM EDT | TSTM WND DMG | Aleppo, PA | MULTIPLE TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted.
115
WUUS51 KPBZ 212019
SVRPBZ
OHC013-111-PAC059-125-WVC051-061-069-103-212100-
/O.NEW.KPBZ.SV.W.0077.210621T2019Z-210621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
419 PM EDT Mon Jun 21 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Monroe County in east central Ohio...
Southeastern Belmont County in east central Ohio...
Southwestern Washington County in southwestern Pennsylvania...
Greene County in southwestern Pennsylvania...
Northwestern Monongalia County in northern West Virginia...
Ohio County in northern West Virginia...
Northern Wetzel County in northern West Virginia...
Marshall County in northern West Virginia...
* Until 500 PM EDT.
* At 419 PM EDT, a severe thunderstorm was located near Moundsville,
moving east at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Moundsville... Waynesburg...
Shadyside... McMechen...
Powhatan Point... Glen Dale...
Rogersville... West Finley...
Clarington... Aleppo...
Blacksville... Cameron...
This includes Interstate 79 in Pennsylvania between mile markers 7
and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 8098 3996 8085 4003 8054 3991 8006
3972 8010
TIME...MOT...LOC 2019Z 276DEG 46KT 3989 8069
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
740
WWUS51 KPBZ 212039
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
439 PM EDT Mon Jun 21 2021
WVC069-212048-
/O.CAN.KPBZ.SV.W.0077.000000T0000Z-210621T2100Z/
Ohio WV-
439 PM EDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR OHIO COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Ohio...southwestern Pennsylvania...and northern West
Virginia.
LAT...LON 3972 8098 3991 8087 4001 8046 3991 8006
3972 8010
TIME...MOT...LOC 2038Z 276DEG 46KT 3986 8036
$$
OHC013-111-PAC059-125-WVC051-061-103-212100-
/O.CON.KPBZ.SV.W.0077.000000T0000Z-210621T2100Z/
Monroe OH-Belmont OH-Washington PA-Greene PA-Monongalia WV-Wetzel WV-
Marshall WV-
439 PM EDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN MONROE...SOUTHEASTERN BELMONT...SOUTHWESTERN
WASHINGTON...GREENE...NORTHWESTERN MONONGALIA...NORTHERN WETZEL AND
MARSHALL COUNTIES...
At 438 PM EDT, a severe thunderstorm was located 9 miles west of
Waynesburg, moving east at 55 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Moundsville... Waynesburg...
Powhatan Point... Glen Dale...
Rogersville... West Finley...
Clarington... Aleppo...
Blacksville... Cameron...
New Freeport... Nineveh...
This includes Interstate 79 in Pennsylvania between mile markers 7
and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 8098 3991 8087 4001 8046 3991 8006
3972 8010
TIME...MOT...LOC 2038Z 276DEG 46KT 3986 8036
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:53 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 12:53 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1253 PM EDT Mon Jun 21 2021 .SYNOPSIS... Thunderstorms, potentially strong to severe, are expected this afternoon and early evening with a crossing cold front. Cooler and dry conditions expected Tuesday followed by a warming trend through the week. && .NEAR TERM /THROUGH TONIGHT/... Sfc low pressure across the Great Lakes will shift northeastward into southern Ontario as a trailing cold front crosses the upper Ohio Valley today. Convection ahead of the front is already underway and with ML CAPE values in excess of 2000 J/kg, 35kts, effective shear, and steep low level lapse rates, severe weather will be possible with damaging winds the primary threat. Tornadoes will also be possible with discreet storms as latest hodographs and expected storm motion will be ideal for streamwise vorticity into storms. Large hail isn't completely out of the question with discreet cells ahead of the front but 50dbz cores would need to be at least 35kft or so before that became a possibility. A Severe Thunderstorm Watch has been issued for the entire forecast area and runs until 7PM this evening. Minor flooding is also possible given high PWATs, but quick storm motion should prevent more widespread concerns. Storms will end with FROPA this evening followed by post- frontal showers overnight. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Dry and seasonably cool conditions expected Tuesday in the wake of the front with afternoon temperatures in the 60s for most of the area, and lows dipping into the 40s Tuesday night. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Building sfc high pressure will promote continued dry weather through the work week under relatively low amplitude ern CONUS troughing. High temperatures will rapidly moderate back into the 80s by Thursday. The next rain chance will come with the progged approach of a weekend long wave trough. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A shortwave trough and sfc cold front will approach and pass the region through tonight and provide increased chances for showers and thunderstorms. Timing for convection should peak during the aftn just ahead of a prefrontal trough associated with a SW to W wind wind shift, with any thunderstorms capable of producing erratic, gusty wind and rapidly lower vsbys. Conditions will generally dry out after the prefrontal trough passage, though iso/sct showers will remain possible as the cold front passes shortly thereafter. Showers will dissipate after cold fropa, but the lagging upper trough may maintain light rain S/E of PIT into Tuesday morning. MVFR to localized IFR cigs are likely overnight amid strong cold advection. Diurnal heating/mixing of drier air with developing high pressure will return most terminals to VFR by Tuesday aftn. .Outlook... VFR conditions are likely for much of the week under the influence of high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 21, 4:04 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 404 PM EDT Mon Jun 21 2021 OHZ059-068-069-PAZ015-016-021>023-029-031-073>076-WVZ002>004-012-021- 509>514-222015- Belmont-Noble-Monroe-Clarion-Jefferson PA-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 404 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-058-PAZ007>009-013-014-020-WVZ001-222015- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Beaver- Hancock- 404 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 21, 3:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 N WEIRTON 40.41N 80.57W
06/21/2021 HANCOCK WV LAW ENFORCEMENT
TREES DOWN ON GREENBRIER ROAD
&&
EVENT NUMBER PBZ2101754
AMILLERLocal storm report, Jun 21, 4:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 1 ENE SPRING CHURCH 40.61N 79.47W
06/21/2021 ARMSTRONG PA SOCIAL MEDIA
VIDEO OF TREES COMING DOWN FROM WIND
0340 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/21/2021 ALLEGHENY PA SOCIAL MEDIA
LARGE TREE BLOCKING THE BOULEVARD OF THE ALLIES
&&
EVENT NUMBER PBZ2101755
EVENT NUMBER PBZ2101756
AMILLERLocal storm report, Jun 21, 4:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG GABBY HEIGHTS 40.15N 80.26W
06/21/2021 WASHINGTON PA 911 CALL CENTER
TREE AND WIRES DOWN
&&
EVENT NUMBER PBZ2101757
07Local storm report, Jun 21, 4:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SEWICKLEY 40.54N 80.18W
06/21/2021 ALLEGHENY PA 911 CALL CENTER
TREE AND WIRES DOWN
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER PBZ2101757
07Local storm report, Jun 21, 4:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG WHITE OAK 40.34N 79.80W
06/21/2021 ALLEGHENY PA 911 CALL CENTER
SOME SIDING BLOWN OFF HOUSE
&&
EVENT NUMBER PBZ2101758
07Local storm report, Jun 21, 4:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG LAWRENCEVILLE 40.47N 79.96W
06/21/2021 ALLEGHENY PA PUBLIC
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER PBZ2101759
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:24 PM EDT | Special Weather Statement | PBZ | Marion | 36 min |
| Jun 21, 1:51 PM EDT | Special Weather Statement | PBZ | Preston | 24 min |
| Jun 21, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 48 min |
| Jun 21, 2:08 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 22 min |
| Jun 21, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 24 min |
| Jun 21, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 23 min |
| Jun 21, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Ohio | 30 min |
| Jun 21, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 46 min |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 37 min |
| Jun 21, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 29 min |
| Jun 21, 5:05 PM EDT | Areal Flood Advisory | PBZ | Marshall | 3 hr |
| Jun 21, 5:08 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston, Wetzel | 3 hr |
| Jun 21, 5:41 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 34 min |
| Jun 21, 6:07 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 23 min |
| Jun 21, 6:12 PM EDT | Areal Flood Advisory | PBZ | Marshall, Ohio | 2 hr |
| Jun 21, 6:26 PM EDT | Special Weather Statement | PBZ | Preston | 34 min |
| Jun 21, 6:39 PM EDT | Areal Flood Advisory | PBZ | Brooke, Marshall, Ohio | 2 hr |
| Jun 21, 6:56 PM EDT | Flash Flood Warning | PBZ | Monongalia | 2 hr |
| Jun 21, 7:46 PM EDT | Areal Flood Warning | PBZ | Marion, Monongalia, Preston, Wetzel | 3 hr |
| Jun 21, 7:27 AM EDT | Special Weather Statement | PBZ | Columbiana | 33 min |
| Jun 21, 1:09 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Coshocton, Tuscarawas | 36 min |
| Jun 21, 1:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Tuscarawas | 27 min |
| Jun 21, 1:45 PM EDT | Special Weather Statement | PBZ | Carroll, Coshocton, Tuscarawas | 30 min |
| Jun 21, 2:33 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 42 min |
| Jun 20, 8:55 PM EDT | Special Weather Statement | PBZ | Armstrong | 20 min |
| Jun 21, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 30 min |
| Jun 21, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 30 min |
| Jun 21, 2:51 PM EDT | Tornado Warning | PBZ | Allegheny, Beaver, Butler | 9 min |
| Jun 21, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Westmoreland | 35 min |
| Jun 21, 2:58 PM EDT | Tornado Warning | PBZ | Allegheny, Butler | 17 min |
| Jun 21, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 24 min |
| Jun 21, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Westmoreland | 35 min |
| Jun 21, 3:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Jefferson, Westmoreland | 23 min |
| Jun 21, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 45 min |
| Jun 21, 3:47 PM EDT | Special Weather Statement | PBZ | Washington | 28 min |
| Jun 21, 3:55 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 111 min |
| Jun 21, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 35 min |
| Jun 21, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 33 min |
| Jun 21, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 25 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 32 min |
| Jun 21, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 27 min |
| Jun 21, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 33 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 32 min |
| Jun 21, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 49 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 32 min |
| Jun 21, 5:03 PM EDT | Tornado Warning | PBZ | Greene | 6 min |
| Jun 21, 6:43 PM EDT | Special Weather Statement | PBZ | Fayette | 32 min |
| Jun 21, 7:23 PM EDT | Flash Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Ohio, 2021Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.